From Toronto, Ontario., Canada:
I'm a 15 year old, type 1 diabetic. I've had diabetes for almost a year. Currently I'm taking 3 shots a day of Humalog and N (44N, 2-5H in morning, 2-5 H at dinner, and 1N at bedtime). With this program, I've gained a lot of weight. Now, I'm going to be starting on 4 shots a day for better control, but I'm really concerned about gaining more weight. I'm 5 foot, 8 inches, and now weigh about 143 pounds or so and I don't want to gain more weight. I exercise a lot through sports and jogging, and I follow my meal plan. Do you have any suggestions for how I can maintain my current weight with the addition of the extra insulin at lunch?
My suggestion is to carefully monitor what you are eating to be sure that you are following not only the appropriate number of carbs but also keeping an eye on extra fat calories. I would suggest that your current weight seems quite appropriate for your height and if your blood sugars are under control, your appetite will decrease. It is important that you listen to your body to learn when it is full rather than insulinize up to your intake when you go on more insulin. I think a visit with your dietitian might be helpful as well.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.